Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jul 9, 2021, 4:11 PM CDT for Cimarron County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 4:11 PM CDT (21:11 UTC)
- Expired
- Jul 9, 2021, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
County Cimarron County, OK
The radar
The Pueblo radar (KPUX), 211 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WWUS84 KAMA 092111
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
411 PM CDT Fri Jul 9 2021
OKZ001-092145-
Cimarron OK-
411 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 445 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Black Mesa Park, or 22 miles northwest of Boise
City, moving south at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Black Mesa Park and Kenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3700 10276 3699 10271 3700 10258 3675 10258
3676 10300 3700 10300
TIME...MOT...LOC 2111Z 015DEG 12KT 3696 10280
$$
LFMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:44 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 9, 2:44 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 244 PM CDT Fri Jul 9 2021 .SHORT TERM...Tonight through Saturday Night... H5 center near the Four Corners this morning is in the process of retreating west slowly in response to strong S/WV moving across the NRN Rockies. The decently amplified upper level pattern by July standards will be reinforced as the upper trough rides the ridge across the NRN plains and into the midwest on Saturday. The edge of the summer monsoon plume extends into the far NW this afternoon where temps have already climbed into the mid 90s. There is a brief window late this aftn and early evening where the cap could break there with the help of a weak disturbance in the NW flow aloft and will include a 10 or so POP to cover that possibility. Cap should build back in quickly and chcs of mountain convection further NW reaching the area seems low despite more of a NW mid level flow developing overnight. The aforementioned S/WV will help drive yet another summer frontal boundary into the area on Saturday. The front is actually pretty vertically stacked and can even be seen in H7 progs in relatively close proximity to the SFC boundary. Good pooling of moisture along the front should lead to isolated to scattered thunderstorms in the late afternoon and evening along the boundary, but the big question is where exactly will it be during that timeframe. Currently it appears the location will be in the far southern Texas Panhandle before convective temps are met, at least in the WRN half, and it is possible it makes it mostly through the CWA before convection initiates (again esp across the west). CHCs are a little greater in the ERN Panhandle earlier in the aftn with the fropa given stronger forcing assoc with the upper trough. The far eastern TX Panhandle is also included in a marginal risk for SVR storms by SPC which makes sense given adequate with shear (0-6 km bulk shear 30-40 kts) and MLCAPE (2000-2500 j/kg or so) to go along with the overall better convective potential in that area. Will continue to maintain mainly low end CHC POPS across the far southern and ERN TX Panhandles with AMA on the edge and barely included in the SLT CHC POP. A little slower movement of the front would go a long way to bringing Amarillo into play for better TSTM chances, which is possible. Gittinger && .LONG TERM...Sunday through Thursday Night... Sunday into Monday, north-northwesterly flow aloft looks to set up. While various disturbances in this flow would theoretically have the chance to help kick off some convection, lack of moisture return following the frontal passage suggests chances are low. Best shower and thunderstorm generation will focus to our south along the front and on the higher terrain to our west. Due to unfavorable steering flow, do not expect much of what occurs to our west to impact the Panhandles. Have thus continued the trend of keeping only very modest PoPs in our west and south, eliminating any mentions from Monday's forecast entirely. Tuesday onward, as the upper MO wave departs, flow aloft gains more of a westerly component, becoming northwesterly. As this occurs, southeasterly return flow looks to resume in the low levels. While instability profiles remain a bit anemic, the trend toward supportive moisture and better steering flow for anything developing on the terrain to our west suggests mentions of showers and thunderstorms remain prudent during the afternoon and evening hours. That being said, given the weak instability and relative lack of shear, severe thunderstorms appear unlikely aside from a rogue wind gust or two. Ferguson && .AVIATION...18Z TAFs... Should be relatively quiet regarding aviation weather through the next 24 hours. Low level moisture is relatively high, but SW wind direction generally does not favor low stratus formation in the region. VFR is expected to prevail. Any potential TSTM impacts with a frontal boundary mainly across the southern TX Panhandle are currently just beyond the current TAF cycle and higher threat will be south of KAMA. Gittinger && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 69 93 66 86 64 / 0 5 10 20 10 Beaver OK 72 93 64 89 62 / 5 10 5 5 5 Boise City OK 67 87 61 85 59 / 10 5 10 10 10 Borger TX 73 96 69 91 67 / 0 5 10 10 10 Boys Ranch TX 71 94 67 88 65 / 0 5 10 20 10 Canyon TX 68 94 67 86 64 / 0 5 20 20 20 Clarendon TX 69 95 68 88 66 / 0 10 20 10 10 Dalhart TX 66 89 62 85 59 / 5 5 10 20 10 Guymon OK 70 91 62 88 61 / 10 5 5 5 5 Hereford TX 68 95 67 86 64 / 0 5 20 20 20 Lipscomb TX 71 95 65 89 63 / 0 10 10 5 5 Pampa TX 70 93 66 87 64 / 0 10 10 10 5 Shamrock TX 69 96 67 89 65 / 0 10 30 10 10 Wellington TX 69 96 68 91 67 / 0 10 30 10 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 88/77
Hazardous weather outlook, Jul 9, 2:27 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 227 PM CDT Fri Jul 9 2021 OKZ001>003-TXZ001>020-317-100900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 227 PM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. A thunderstorm or two may occur in the western Oklahoma Panhandle this evening. Severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible Saturday afternoon and night, mainly in the southern half of the Texas Panhandle. Some of the storms may become severe across eastern Texas Panhandle with large hail and damaging winds the main threats. Locally heavy rain may cause flooding or flash flooding. Thunderstorms will be possible across the southwestern Panhandles Sunday and across much of the Panhandles Tuesday through Thursday during the afternoon and evening hours. The probability for widespread severe thunderstorms during these periods is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 9, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
411 PM CDT Fri Jul 9 2021
OKZ001-092145-
Cimarron OK-
411 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 445 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Black Mesa Park, or 22 miles northwest of Boise
City, moving south at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Black Mesa Park and Kenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3700 10276 3699 10271 3700 10258 3675 10258
3676 10300 3700 10300
TIME...MOT...LOC 2111Z 015DEG 12KT 3696 10280
LFMNearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.